Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Adult growth hormone deficiency, disabled. Good doctor in Houston?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I believe that I suffer from adult growth hormone deficiency and I need to find a good doctor in Houston, TX I am disabled and have a very limited income and I dont want to get scammed by a clinic i want a valid diagnosis and Rx because I will be able to get help with purchasing my medication thru the manufacture help plan
Posted Thu, 26 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 32 minutes later
Thanks for writing to us.
Adult growth hormone deficiency is not a common problem. Without going for blood tests regarding its levels in the body, there is no other way to diagnose this problem. Endocrinologist will be best person to consult for proper diagnosis.
But for initial screening of your symptoms it is better that you consult a general physician so that he can consider other organic causes also that might be responsible.
The symptoms of GHD in adults are often nonspecific. Reported symptoms may include low energy level, decreased strength and exercise tolerance, increased weight or difficulty losing weight, emotional lability, anxiety, social isolation, decreased libido, and impaired sleep. Some persons with GHD are entirely asymptomatic.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Adult growth hormone deficiency, disabled. Good doctor in Houston? 4 hours later
can I get a blood panel done on my own from a lab first to see if my levels are low, because going to a clinic for the "consult" plus bloodwork & follow up is very expensive, especially if I do not have low levels and I dont want to be stuck having to buy the Rx thru them (again expensive) and I dont know if I can take the Rx elsewhere. Unfortunately there are alot of scams out there< so I am trying to do my research first. Also if I did lab work on my own I could bring the results to the doctor if indeed my levels are low. I see a psychiatrist, I wonder if she could be of any help> The more I read about GHD the more I believe this may be a contributor to alot of my health issues< and I believe this may be something I have been dealing with undiagnosed since childhood. The symptoms I have are ALL of the symptoms of GHD and if correcting this could make me feel better than I would be elated! Thank you for your time Dr.
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing again.

Since you are seeing a psychiatrist it is best that you ask your psychiatrist to prescribe you these tests so that you can know the levels of GH(growth hormone) in your body and then decide about further treatment.

Wishing you an early recovery.
Above answer was peer-reviewed by
Follow-up: Adult growth hormone deficiency, disabled. Good doctor in Houston? 45 minutes later
Just wanted to say thank you for the advise< I will call my "shrink" lol, and get her to write the Rx for the GH testing?lab work up. take care XXXXXXX
Answered by Dr. Rakhi Tayal 31 minutes later
Thanks for the follow up.

I hope my advise is helpful.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor